Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 6, NWS Memphis, TN

June 8, 2005Tallahatchie County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 8, 2005, 5:06 PM CDT for Tallahatchie County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 5:06 PM CDT (22:06 UTC)
Expired
Jun 8, 2005, 7:00 PM CDT
In force
114 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 160 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:35 PM CDTFLASH FLOODCharleston, MSCHARLESTON SHERIFF OFFICE REPORTS WATER OVER LANE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 082208
FFWMEG
MSC135-090000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 700 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 INCHES OF RAIN 
HAD FALLEN SINCE 4 PM CST ALONG HIGHWAY 35 BETWEEN CHARLESTON AND 
PAYNES. 

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3381 9024 3382 8995 3408 8994 3409 9022

$$
1 follow-up statement
000 
WGUS74 KMEG 082254
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT WED JUN 8 2005

MSC135-090000-
TALLAHATCHIE MS-
553 PM CDT WED JUN 8 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM CDT FOR TALLAHATCHIE
COUNTY...

AT 535 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
LANE ROAD IN CHARLESTON. RAIN CONTINUES TO TAPER OFF ACROSS 
TALLAHATCHIE COUNTY BUT THE THREAT OF FLASH FLOODING WILL CONTINUE 
THROUGH 700 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3381 9024 3382 8995 3408 8994 3409 9022

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:21 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 8, 2:21 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CDT WED JUN 8 2005

.DISCUSSION...
CUMULUS FIELD HAS DEVELOPED OVER THE MIDSOUTH AND ISOLATED AFTERNOON
CONVECTION OCCURRING. TEMPERATURES IN THE LOW 90S MOST AREAS THAT ARE
NOT RECEIVING PRECIPITATION.
&&

.SHORT TERM (THROUGH FRIDAY)...
ONGOING ISOLATED CONVECTION OVER NORTHWEST MISSISSIPPI AND MCS OVER
NORTHERN MISSOURI...INDICATES A THREAT OF PRECIPITATION ACROSS MUCH
OF THE CWA AT ONE POINT OR ANOTHER DURING THE NIGHT TONIGHT. WILL
KEEP CURRENT 30 POPS ACROSS THE ENTIRE AREA...AND NOT GET PICKY ABOUT
THE TIMING.

SHEAR AXIS IN THE MID-LEVELS APPEARS TO REMAIN JUST ABOUT STATIONARY
THROUGH FRIDAY. AFTERNOON CAPES THURSDAY AND FRIDAY EXPECTED TO RANGE
FROM ABOUT 2500 ON THE NAM...TO NEAR 4000 ON GFS. NOT ALL THAT MUCH
DIFFERENT THAN TODAY. CONVECTIVE TEMPERATURES APPEAR TO BE AROUND 90
DEGREES THROUGH FRIDAY.

PLAN ON A PERSISTANCE TYPE FORECAST THROUGH FRIDAY...SINCE VERY
LITTLE IS CHANGING. THIS WOULD INDICATE DIURNALLY BASED CONVECTION...
FROM ABOUT 17Z TO 03Z. WILL NOT MAKE MAJOR TEMPERATURE ADJUSTMENTS...
ALTHOUGH AREAS THAT END UP UNDER THUNDERSTORMS DURING THE DAY WILL
NOT REACH FORECAST LEVELS.
&&

.LONG TERM (AFTER FRIDAY)...
SHEAR AXIS EITHER DISSIPATES OR MOVES NORTH OUT OF THE AREA FRIDAY
NIGHT...DEPENDING ON THE CHOICE OF MODELS. AIRMASS ITSELF NOT
CHANGING MUCH...SO WILL HOLD SCATTERED POPS IN FOR SATURDAY.

AFTER SATURDAY...UNCERTAINTY FACTOR GETS LARGER. QUESTION WILL BE
WHAT CURRENT TROPICAL CIRCULATION IN THE CARRIBEAN ENDS UP DOING.
MODEL DISCUSSIONS INDICATE SYSTEM INITIALIZED TOO FAR WEST. MOST
MODEL SOLUTIONS I HAVE LOOKED AT INDICATE LANDFALL ALONG THE GULF
COAST SATURDAY OR SUNDAY. STILL A RATHER WIDE SPREAD IN POSSIBLE
SOLUTIONS. IF GFS VERIFIES...IT COULD BE RATHER WET ON SATURDAY
AND SUNDAY...WITH LANDFALL NEAR NEW ORLEANS. NCEP NOT DISCOUNTING
THIS SOLUTION YET...AS CANADIAN ISNT FAR OFF OF IT. HURRICANE MODELS
TRACK SYSTEM A COUPLE OF HUNDRED MILES EAST OF GFS/NAM SOLUTIONS.

WILL DELAY RAISING POPS FOR THE WEEKEND AND EARLY NEXT WEEK...UNTIL
WE HAVE A LITTLE MORE DEFINED SYSTEM. WILL LET CURRENT FORECAST FOR
SATURDAY THROUGH TUESDAY RIDE FOR THE MOST PART.

AS FLOW BECOMES NORTHWESTERLY BY EARLY NEXT WEEK...A COLD FRONT MAY
GET DRAGGED THROUGH THE AREA TUESDAY NIGHT. THIS WOULD INDICATE
THAT WEDNESDAY WOULD BE DRY BEHIND THE FRONT. NO BIG TEMPERATURE
SWINGS IN THE EXTENDED.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Jun 8, 3:34 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CDT WED JUN 8 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-091000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
334 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE
STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD
BE STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VALLE

In the hours before

Special weather statement, Jun 8, 4:42 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
442 PM CDT WED JUN 8 2005

MSZ020-082215-

TALLAHATCHIE MS-
442 PM CDT WED JUN 8 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER PAYNES AT 442 PM CDT...MOVING
NORTH AT 10 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON...
SHOULD MONITOR THIS STORM CLOSELY.

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.